MAUDE Adverse Event Report: BOSTON SCIENTIFIC - GALWAY PROMUS PREMIER¿; STENT, CORONARY, DRUG-ELUTING

BOSTON SCIENTIFIC - GALWAY PROMUS PREMIER¿; STENT, CORONARY, DRUG-ELUTING
Model Number H7493952838250
Medical Device Problem Codes Entrapment of Device (1212); Device Dislodged or Dislocated (2923); Torn Material (3024)
Health Effect - Clinical Codes Death (1802); Device Embedded In Tissue or Plaque (3165)
Date of Event 10/03/2017
Type of Reportable Event Death
Additional Manufacturer Narrative
Device evaluated by mfr: it is indicated that the device will not be returned for evaluation; therefore a failure analysis of the complaint device could not be completed.The manufacturing batch record review confirmed that the device met all material, assembly and performance specifications.The most probable cause of the reported difficulties may be due interaction with another device.(b)(4).
 
Event or Problem Description
It was reported a balloon tear, stent entrapment, and stent dislodgement occurred.The patient experienced in-stent restenosis of an unknown stent, previously placed in the circumflex.During a procedure to address the restenosis, information suggested a balloon was inflated in the previously placed stent prior to advancing the 2.5 x 38 mm promus premier¿ drug-eluting stent.However, the stent delivery system was only able to advance halfway through the previously placed stent, and the promus premier¿ was then stuck in the previously placed stent.The physician attempted to remove the stent delivery system, but it was not able to be removed.A snare was used in an attempt to remove the stent and delivery system; however, during removal, a distal portion of the balloon tore off and the stent dislodged and fell into the aorta.The patient underwent surgery, during which the stent was retrieved from the aorta and the original procedure was completed.The balloon fragment remained stuck in the circumflex; that area of the circumflex was bypassed during surgery.The patient survived surgery, but died a number of hours following the procedure.The cause of death was not known.

Brand Name
PROMUS PREMIER¿
Common Device Name
STENT, CORONARY, DRUG-ELUTING
Manufacturer (Section D)
BOSTON SCIENTIFIC - GALWAY
MDR Report Key6987232
Report Number2134265-2017-10398
Device Sequence Number488692
Product Code NIQ
UDI-Device Identifier08714729845003
UDI-Public08714729845003
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
P110010
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/04/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/05/2019
Device Model NumberH7493952838250
Device Catalogue Number39528-3825
Device Lot Number21010858
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/04/2017
Initial Report FDA Received Date10/30/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death; Required Intervention;